MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER; SILICONE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER; SILICONE CATHETER
Model Number 0170SI12
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that upon opening the catheter, there was a black spot noticed inside of the hose.It was stated that the black spot was the size of a small dot.The customer did not use the product.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing-related.A coude silicone catheter was returned with its original packaging (include the blue sleeve).Tape was wrapped on the catheter shaft.The tape was removed and a faint black dot was found that was not the black indicator dot.The dot appears to be embedded in the tubing.As per input from moncks corner quality engineering, this is a case of discoloration.The root cause of this failure is operator error in not stirring the tin tank before surface activation due to which there was a visible stain, resulting in discoloration and user dissatisfaction.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Since the reported event is unrelated to labeling, a labeling review is not required.
 
Event or Problem Description

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9819944
Report Number1018233-2020-01747
Device Sequence Number14138584
Product Code MJC
UDI-Device Identifier00801741025327
UDI-Public(01)00801741025327
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K984136
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2022
Device Model Number0170SI12
Device Catalogue Number0170SI12
Device Lot NumberNGBZ2093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer04/06/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1